MAUDE Adverse Event Report: BIOMET UK LTD. DELTA CER FEM HD 28/0MM T1; BIOLOX DELTA CERAMIC FEM HD

BIOMET UK LTD. DELTA CER FEM HD 28/0MM T1; BIOLOX DELTA CERAMIC FEM HD
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial report.Report source, foreign - event occurred in (b)(6).Concomitant medical products: the product has been requested to be returned to zimmer biomet for an investigation.The investigation is currently underway.Once the investigation has concluded, a follow-up mdr will be submitted.
 
Event or Problem Description
07 apr 2022 update.It was reported that: initial right hip hemiarthroplasty was performed on (b)(6) 2018 in an (b)(6) male.Subsequently, the patient was revised due to a deep infection on (b)(6) 2018.On 02-mar-2022, a journal article was retrieved from the journal of orthopaedic surgery (2021) that reported a study from japan that looked at the impact of the surgical approach on postoperative dislocations.The purpose of the study was to evaluate the efficacy and safety of hemiarthroplasty performed using the cpp (conjoined tendon preserving posterior) approach for femoral neck fractures.The study reviewed 322 patients with femoral neck fractures.A bipolar hemiarthroplasty was performed in all patients using a press-fit taperloc stem and ringloc bipolar cup.Two patients were excluded from the study due to receiving a total hip at the time of surgery, leaving 320 patients for final review.No patients were excluded based on age, frailty, or cognitive status.The study population had a mean age of 83.3 years at the time of surgery (range 57-104) and a mean bmi of 20.7 (range 11.4-28.9).The final follow-up was conducted at 9.1 +/- 1.5 months after surgery (range 6-17 months).Complaint 4: the study reported that 2 patients underwent revision of the femoral stem due to deep infection.After revision, the patients were lost to follow up.
 
Event or Problem Description
It was reported, that: initial right hip hemiarthroplasty was performed on (b)(6) 2018 in an 80-year-old male.Subsequently, the patient was revised due to a deep infection on 14-mar-2018.
 
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to relay supplemental information.Complaint summary: adequate photographs have not been provided and product the has not been returned for evaluation.Therefore, the investigation has been limited to the information provided, and a complaint history search.Dhr review could not be conducted as the lot number was not provided.This device is used for treatment.The reported event is not related to a combination of products; therefore, a compatibility review is not applicable.Complaint history review for 650-1158 identified four (4) previous complaints with a similar complaint category (infection).Medical records or x-rays are not relevant to this event.The likely condition of the device when it left zimmer biomet is conforming to the specification.The reported event has not been confirmed as relevant photographs have not been provided and the product has not been returned for evaluation.The root cause of the reported event cannot be determined with the information provided.A field action search could not be performed as the lot number is unknown.Corrective or preventative action is not required.The root cause of the reported event cannot be determined with the information provided.If any additional information is discovered or received that may adjust any conclusions or data, a supplemental report will be tendered accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
DELTA CER FEM HD 28/0MM T1
Common Device Name
BIOLOX DELTA CERAMIC FEM HD
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key14140283
Report Number3002806535-2022-00220
Device Sequence Number19839919
Product Code LZO
UDI-Device Identifier00887868271526
UDI-Public00887868271526
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200959
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number650-1158
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2022
Supplement Date Received by Manufacturer05/20/2022
Initial Report FDA Received Date04/19/2022
Supplement Report FDA Received Date05/24/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown